| Catalog Number |
0134450 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Hernia (2240)
| Date of Event |
12/28/2009
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2009) is considered to be a best estimate.This mdr represents the composix l/p mesh (device 2).An additional supplemental emdr was submitted to represent the composix l/p mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Per information provided: on (b)(6) 2009 ¿ patient was diagnosed with left lower quadrant incisional hernia thereby underwent laparoscopic repair with implant of two composix l/p meshes (device 1 and 2).Per operative notes, ¿ in the left lower quadrant, a large hernia with scar was noted.Adhesions were lysed and oval composix l/p mesh (device 1) was placed, and another circular composix l/p mesh (device 2) was placed as an adequate coverage and connected together with sutures and tacks." on (b)(6) 2009 ¿ patient was diagnosed with recurrent left lower quadrant incisional hernia thereby underwent open repair with removal of prior meshes (device 1 and 2) implant of biological graft.Per operative notes, ¿ a small hernia sac was identified inferior to the meshes (device 1 and 2).The meshes (device 1 and 2) were separated from the anterior abdominal wall and completely removed.Several areas of adhesions were lysed.The biological graft was placed in an underlay fashion and secured to anterior abdominal wall with sutures.¿.